Indian Journal of Dermatology
ORIGINAL ARTICLE
Year
: 2006  |  Volume : 51  |  Issue : 3  |  Page : 189--191

Cutaneous reactions due to antihypertensive drugs


JB Upadhayai1, Anup Kumar Nangia1, RD Mukhija1, Mukum Misra2, Lalit Mohan1, KK Singh1 
1 Department of Skin & VD, Institute of BRD Medical College, Gorakhpur - 273 013, UP, India
2 Department of Medicine, Institute of BRD Medical College, Gorakhpur - 273 013, UP, India

Correspondence Address:
Anup Kumar Nangia
Department of Skin & VD, BRD Medical College, Gorakhpur
India

Out of a total of 1147 patients on antihypertensive drugs, 23 (2.04%) developed adverse cutaneous drug reactions (ACDR). The commonest antihypertensive drug group causing ACDR was beta-blockers of which atenolol was the commonest culprit. The second most common group was calcium channel blockers with amlodipine as the commonest offender. The most common patterns of ACDR observed included urticaria followed by lichenoid drug eruption (LDE). We noted 2 new patterns of reactions; (i) one patient developed brownish blue pigmentation of nails while on atenolol for 3 years, which resolved in 4 months after withdrawal and (ii) another patient on amlodipine for 8 years developed Schamberg«SQ»s like purpuric pigmentation, which resolved on withdrawal of drug within 3 months. These findings have not been reported in the literature earlier. This study is presented for paucity of Indian data on ACDR due to antihypertensive drugs, and remarkable advancement in area of cardiovascular and antihypertensive pharmacology and a large number of population taking antihypertensive drugs.


How to cite this article:
Upadhayai J B, Nangia AK, Mukhija R D, Misra M, Mohan L, Singh K K. Cutaneous reactions due to antihypertensive drugs.Indian J Dermatol 2006;51:189-191


How to cite this URL:
Upadhayai J B, Nangia AK, Mukhija R D, Misra M, Mohan L, Singh K K. Cutaneous reactions due to antihypertensive drugs. Indian J Dermatol [serial online] 2006 [cited 2021 Jan 16 ];51:189-191
Available from: https://www.e-ijd.org/article.asp?issn=0019-5154;year=2006;volume=51;issue=3;spage=189;epage=191;aulast=Upadhayai;type=0